Alert archive / Tennessee / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 332, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 20, 1998, 1:10 PM CDT for Putnam County, Tennessee. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 1998, 1:10 PM CDT (18:10 UTC)
- Expired
- Jun 20, 1998, 2:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Putnam County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 6.2 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
824 WUUS1 KBNA 201812 RRA SVRBNA TNC141-201900- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 110 PM CDT SAT JUN 20 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PUTNAM COUNTY IN MIDDLE TENNESSEE * UNTIL 200 PM CDT * AT 109 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHEAST OF CARTHAGE OR 5 MILES SOUTHWEST OF GENTRY MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORM WILL BE NEAR... GENTRY AT 115 PM CDT HICKEY AT 120 PM CDT BOMA AT 125 PM CDT BAXTER AT 135 PM CDT BLOOMINGTON SPRINGS AT 140 PM CDT BURGESS FALLS STATE PARK AT 145 PM CDT THIS STORM HAS A HISTORY OF DAMAGING WIND. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS 08
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:12 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 20, 9:12 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 912 AM CDT SAT JUN 20 1998 MRNG BNA SOUNDING MODERATELY UNSTABLE...ALTHO MID AND UPR LVLS REMAIN DRY. AREA OF PCPN IN W TN SLO TO MV E. W/ A LTL SFC HEATING AND CAP EROSION BLV THIS WL CHANGE. CURNT ZFP LOOKS OK...BUT WUD CHANGE PARTLY CLOUDY IN PD 1 FCST TO PARTLY SUNNY AND REMOVE MENTION OF DENSE FOG. TEMPS AND POPS ARE FINE. 08
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 12:40 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 50 min |
| Jun 20, 12:59 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb | 31 min |
| Jun 20, 1:18 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 47 min |
| Jun 20, 1:32 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Wilson | 63 min |
| Jun 20, 1:35 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 50 min |
| Jun 20, 2:18 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Warren | 52 min |
| Jun 20, 2:42 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln | 48 min |
| Jun 20, 4:11 PM CDT | Severe Thunderstorm Warning | OHX | Maury | 34 min |
| Jun 20, 4:52 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 48 min |
| Jun 20, 5:41 PM CDT | Severe Thunderstorm Warning | OHX | Marshall, Maury | 49 min |
| Jun 20, 5:50 PM CDT | Flash Flood Warning | OHX | Marshall, Maury | 2 hr |
| Jun 20, 6:03 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 47 min |
| Jun 20, 6:18 PM CDT | Tornado Warning | OHX | Robertson | 37 min |
| Jun 20, 6:30 PM CDT | Severe Thunderstorm Warning | OHX | Davidson | 50 min |
| Jun 20, 6:42 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Wilson | 48 min |
| Jun 20, 6:54 PM CDT | Tornado Warning | OHX | Davidson | 36 min |
| Jun 20, 6:58 PM CDT | Tornado Warning | OHX | Wilson | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.